Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Causes Pain In Pelvic Region While On Mirena IUD?

Hello, I am 24 years old and have a three year old. since birth I have been currently using the mirena iud as a contraceptive. Ever since then I get really sharp stabbing pains on my pelvis but with years the pain has gradually decreased from a 10 to a 6-7. I m not sure what may be causing the pain but the doctors say my Pap smears come out good and they don t see any problems. I m just wondering what might cause those pains?
Tue, 24 Nov 2020
Report Abuse
General & Family Physician 's  Response
Hello,

Since you are on Mirena IUD and presently you are uncomfortable with persistent abdominal pain. Pain abdomen while on Mirena IUD may be indicative of infection, developing pelvic inflammatory disease (PID), ovarian cyst or symptom of developing endometriosis.

You are suggested to get clinically examined by your gynecologist, get blood tests, urinalysis and imaging tests done to detect the pathology causing you such symptoms. You may be recommended to remove the IUD and take some other CP method. You can take PPIs and antispasmodics, one SOS when required to ease discomfort.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Nupur K., General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 
Loading Online Doctors....
What Causes Pain In Pelvic Region While On Mirena IUD?

Hello, Since you are on Mirena IUD and presently you are uncomfortable with persistent abdominal pain. Pain abdomen while on Mirena IUD may be indicative of infection, developing pelvic inflammatory disease (PID), ovarian cyst or symptom of developing endometriosis. You are suggested to get clinically examined by your gynecologist, get blood tests, urinalysis and imaging tests done to detect the pathology causing you such symptoms. You may be recommended to remove the IUD and take some other CP method. You can take PPIs and antispasmodics, one SOS when required to ease discomfort. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Nupur K., General & Family Physician